Unexplained Bruises

Discussion in 'Fibromyalgia Main Forum' started by renney25, Jun 12, 2006.

  1. renney25

    renney25 New Member

    I'm a part-time lurker and first-time poster. I have been dx'd w. fms and raynaud's. I guess it's been about 5 years ago.

    Anyway, Sun morning I awoke w/ several bruises on my legs. They are about fingertip sized and don't hurt at all when pressed on. Throughout the day, several more appeared incl. a large bruise on back of hand.

    This morning I awoke w/ severe headache and vomited several times at Dr's office. She sent me to hospital and I was given morphine for the first time, along w/ some anti' nausea and iv fluids.

    My blood work they said was "normal". Has anyone else had similar experience?

    BTW, I'm taking ibuprofen, cyclobenzaprine.
  2. cc0526

    cc0526 New Member

    the last couple of months I've found bruises everywhere. Have no idea where they are coming from. Most are small and don't really hurt, it's just odd. I had one right under my chin last week that looked like someone popped me in the face.

    Not sure what it is from, or if it is related to the CFS/FM stuff at all, could be a problem with the blood clotting (Ibuprophen is a blood thinner but I don't take that) or blood being too thin or perhaps a vitamin deficiency? Vit E maybe. I've started taking the vitamin E, just in case.

    Thanks,
    Patty
  3. renney25

    renney25 New Member

    Thanks for your response. Do you happen to know if the platelet count is a routine part of the CBC?

    Thx,

    Renee
  4. cc0526

    cc0526 New Member

    platelets are part of a regular CBC, but a lab that would also be helpful is a PT or PTT/INR... it is seperate from the CBC but is a very common test testing for in simple terms how fast/slow our blood clots. If it clots too slowley we bleed more and can bruise easily but on the other hand, the blood may clot too quickly and can lead to blood clots and strokes.

    Long term anti-inflammatories an effect these levels, but more common in people who are on coumadin or heparin therapy.

    I don't think it could cause any of your other symptoms though... just a thought for the bruising (which can be caused by a lot of things, just thought I'd throw out another lab if your going to have blood work done).

    Patty
  5. renney25

    renney25 New Member

    Thanks for the useful information. Very helpful.

    BTW, my other symptoms turned out to be a severe flu. DH came down w/ it next day.
  6. starmom

    starmom New Member

    I have been able to watch bruises (PAINFUL ONES) appear. It was on my wrist, then one under my eye. Then one under my eye. Tonight it is one above my eyebrow.

    I absolutely have NOT been hit or bumped in these places. I can WATCH them appear over about 30 minutes. They hurt badly.

    My doc told me that as long as they weren't over 2 inches across not to worry. But I can't help worrying.

    My blood tests were normal last month, and I don't see the doc until next month.

    Susie
  7. romanshopper

    romanshopper New Member

    I get them too - deep blue ones and I know I've not hit anything or bumped anything.

    Sometimes when I feel bad I take a lot of aspirin, I thought maybe that was it. Funny thing is, they spring up around my trigger points.
  8. pam_d

    pam_d New Member

    ...bruising could occur, but you'd also notice petechia...little red spots on your skin. I have leukemia and get these several days after chemo ends, as my blood counts bottom out. But my CBC is far from normal, and yours is okay.

    Platelets IS part of a routine CBC; if yours says "normal" you should be OK on that score, though, as they would've been tested. Keep mentioning it to your doctor, though....do you happen to take BC pills, if you are a lady? I know some women report unexplained bruising with those, or also with some other meds...

    Welcome here, BTW! Post again anytime....

    Hugs,
    Pam
    [This Message was Edited on 06/22/2006]
  9. Cakedec

    Cakedec New Member

    Some people need higher than normal doses of vitamin C or they bruise easily. My grandmother and mother both would get large sections of their hands, wrists, and ankles dark blue from bruises appearing from nowhere. I was looking at a dermatology site about scurvy and it showed people with these very same bruises which are from low vitamin C intake.

    Both my mother and myself began taking more ascorbic acid (vitamin C) and the bruises went away! If they start coming back, I just up the vitamins for a few days. Everyone's dose is different; start with 500 mg per day and increase as needed until you don't have so much bruising.

    Deb
  10. hambys97

    hambys97 New Member

    I have been bruising for a long time before my dx. I even asked one of my docs prior to dx, why would i bruise from waves in the ocean. I actually had bruises along my chest where the waves would come in!?! Go figure.
    I do currently have very dry, brittle nails. My hair falls out in clumps and I used to have VERY thick hair. And I can't lose weight. Sorry, just doesn't happen. Docs say weight lose would ease some of my symptoms, but the meds will make it difficult to lose the weight. Okay, so what's more important?

[ advertisement ]